Psychiatry and Clinical Psychopharmacology
POSTER PRESENTATIONS

Dermatological side effects of olanzapine: A case report

1.

Psychiatry Department, Cerrahpasa Faculty of Medicine, Istanbul University, Istanbul - Turkey

Psychiatry and Clinical Psychopharmacology 2012; 22: Supplement S83-S83
Read: 2538 Downloads: 497 Published: 25 March 2021

Antipsychotic drugs may cause urticeria, photosensitivity, alopecia, pruritus, drug eruptions, exanthematous skin lesions. This type of dermatological side effects have been most frequently reported with chlorpromazine and haloperidol use. Olanzapine is an antipsychotic drug, which is commonly used in the treatment of bipolar disorder and schizophrenia. Olanzapine induced skin lesions have been reported in literature. A case of acneiform skin lesions during the use of olanzapine will be presented here. In our patient, a 51 year old woman, bipolar disorder has been diagnosed since 15 years. Ten years ago, in a psychotic mania period 15 mg/day olanzapine treatment was started. At the first month of olanzapine treatment, erythematous papular acneiform skin lesions appeared first in her face than in her chest and back. The patient didn’t have systemic symptoms like nausea, vomiting, fever, arthralgia, myalgia and the lesions haven’t been considered as a drug eruption by dermatologists. As olanzapine treatment was well tolerated by the patient and psychiatric symptoms were successfully controlled with olanzapine, the medication was not discontinued. In following years the patient has got several acne treatments with only partial response. In 2012, at the request of the patient olanzapine treatment was stopped and 4mg/day risperidon was started instead. Acneiform skin lesions completely disappeared following the first month of olanzapine discontinuation. A variety of skin lesions have been reported in the literature associated with the use of olanzapine but we did not find any case of olanzapine induced acne or olanzapine induced exacerbation of acne in acne prone people. Most of the dermatological side effects of olanzapine was associated with the immune system reactions. With this case, we would like to call attention to relatively rare skin reactions associated with commonly used antipsychotic drugs and the possibly associated mechanisms.


Olanzapine bağlı dermatolojik yan etkiler: Bir olgu sunumu

Antipsikotik ilaçların kullanımı sırasında ürtiker, fotosensitivite, alopesi, ilaç erupsiyonu, ekzantematoz döküntü gibi istenmeyen çeşitli cilt lezyonları oluşabilmektedir. Antipsikotik ilaçlar içinde en sik klorpromazin ve haloperidol ile bu tür yan etkiler bildirilmiştir. Olanzapin, bipolar bozukluk ve şizofreninin tedavisinde sık kullanilan ve yan etki bakımından güvenli kabul edilen bir antipsikotik ilaçtır. Literatürde olanzapin kullanımına bagli çesitli cilt lezyonlari bildirilmiştir. Bu yazıda olanzapin kullanımı sırasında akneiform cilt lezyonları görülen bir vaka sunulacaktır. Bipolar duygudurum bozukluğu tanısı ile 15 yıldır takip edilen 51 yaşındaki kadın hastaya 10 yıl önce psikotik özellikli mani atağı doneminde 15 mg/gün olanzapin tedavisi başlanmıştır. Hastada tedavinin ilk ayında yüzünde başlayıp, sırtına ve göğsüne yayilan eritemli zeminde papüler akneiform cilt lezyonları görülmüştür. Sistemik bulguların eşlik etmediği klinik tabloyu dermatoloji uzmanı, ilaç erüpsiyonu olarak değerlendirmemiştir. Olanzapin tedavisi ile hastalık belirtilerinin kontrol altında olması ve hastanın bu ilaca iyi uyum sağlaması nedeniyle mevcut tedaviye devam edilmiştir. Hasta sonraki yıllarda akne için çeşitli tedaviler görmüş, bu tedavilere yalnizca kısmi yanıt alınmıştır. Hastanın isteği üzerine 2012 yılında olanzapin kesilerek, 4mg/gün risperidon tedavisine geçilmiştir. Hastanın cildindeki akneiform lezyonlar olanzapin kesildikten sonraki bir ay içerisinde tamamen gerilemiştir. Literatürde olanzapin kullanımı ile ilişkili çeşitli cilt lezyonları bildirilmişse de olanzapine bağlı akne görülmesi ya da akneye yatkın olan kişilerde aknenin alevlenmesi ile ilişkili bir vakaya rastlamadık. Olanzapinin dermatalojik yan etkilerinin bir çoğu bağışıklık sistemi ile ilişkili reaksiyonlardır. Bu yazıda bu vaka üzerinden sık kullandığımız antipsikotik ilaçlarla ilişkili nispeten nadir görülen cilt reaksiyonları ve bunların olası mekanizmalarına dikkat çekilmiştir.
 

Files
EISSN 2475-0581